MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE, HUMERUS T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGET DEVICE, HUMERUS T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0143
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the driver could not be removed from the sleeve when the screw was inserted over the targeting device.Removed the nail and replace it with a different targeting device, and restart the operation".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the returned target device, humerus t2 humerus was found to be undamaged.There were no damage marks on the surface of the device and there were no fretting marks on the threads.The reported event couldn¿t be confirmed during the functional inspection.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿always treat the instrument carefully to avoid surface damage or alterations to the geometry.The design of the instrument must not be modified in any way.The stryker "instructions for cleaning, sterilization, inspection and maintenance" help to determine whether an instrument is in good condition or must be replaced due to excessive wear or obvious defects.Before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.¿ based on investigation, the root cause was attributed to a user related issue.The failure was caused most probably due to not pressing the safety clip to release the sleeve.The optech also states ¿the friction lock mechanism is designed to keep the sleeve in place and prevent it from falling out.It is designed to also keep the sleeve from sliding during screw measurement.To release the tissue protection sleeve, the safety clip must be pressed again.¿ if any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "the driver could not be removed from the sleeve when the screw was inserted over the targeting device.Removed the nail and replace it with a different targeting device, and restart the operation.".

Brand Name
TARGET DEVICE, HUMERUS T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11395256
Report Number0009610622-2021-00316
Device Sequence Number3286838
Product Code LXH
UDI-Device Identifier04546540196071
UDI-Public04546540196071
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0143
Device Catalogue Number18060143
Device Lot NumberKME913140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1